I started taking reyataz and epzicom 7 years ago and became very depressed right away. I took cymbalta for about 5 years which helped but had sexual side effects I did not like. Since stopping the cymbalta I have tried several other antidepressants with less success. I am curious if there are any other antiretroviral options that might have less depressive side effects? I hate to complain because I am grateful to have the options I have, but I am very depressed and it did seem to happen almost immediately after I started my HIV meds. Any thoughts or suggestions would be welcomed!
19 Feb 2013
That's cool that you are so grateful for the options you do have.
I am no expert on antiretroviral medications, yet I do have to say, ANY attempts at helping your depression will result in you feeling sort of Guinea Pig-esque! : ) Most of us that have suffered from depression have felt like they are a science experiment, as it's all trial and error, docs toss meds at us and see what sticks, for the most part. It's a bit of a gamble I suppose. Any psych doc will attempt to tailor the meds to the patients symptoms but it's a bit of a toss up, all the same.
Just keep trying new ones and don't lose hope, for hope is the best of all things in this life.
Good luck, hope you find something soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is it ok to use miralax while taking HIV drugs. Seem we have to be very careful of side effects that
Seem we have to be very careful of side effects that prevent the HIV drug working as planned
1 answer • 30 Dec 2010
I have lots of knee ankle joint pain so bad I can hardly walk also I've went through venom and radiatiion treatment on HIV meds
1 answer • 13 Mar 2013
2 weeks since the intake of the Efaverenz pill, i saw immense wight lose in the patient. is it normal. any risk involved if to continue with the ...
1 answer • 3 May 2013
i have a friend who was taking both of these medications and having horrible side effects and I was wondering if the two of them have side effects ...
2 answers • 14 Jul 2014
-Not on any other anti-depressant/medication -What kind of side effects to expect? -Do I need to taper off or can I just stop immediately? - would ...
2 answers • 18 Jul 2014